MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MICROEZ MICROINTRODUCER KIT 4.5F (7CM, STAINLESS STEEL); PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS MICROEZ MICROINTRODUCER KIT 4.5F (7CM, STAINLESS STEEL); PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 0828945
Health Effect - Clinical Code No Information (3190)
Date of Event 02/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and the damage reportedly occurred during use.One 0.18 inch guidewire was received in its hoop.The hoop was intact but the tip straightener was not attached to the hoop and was not returned for evaluation.A kink was visible 5mm from the distal tip of the guidewire.A 4mm section of the coil wire was elongated 2.5cm from the distal tip of the wire.What appears to be tissue residue was visible on the elongated section of the coil wire.The core wire was not visible within the elongated section of the coil wire.The guidewire was removed from its hoop and two slight bends were noted in the wire 16.0cm and 22.0cm from the distal proximal weld tip.A review of the five provided photos shows that the guidewire was stuck in a loop.It cannot be verified from a visual observation of the photographs that the guidewire was knotted.What appears to be blood and tissue residue are visible on the guidewire.Elongation of the coil wire is indiscernible when the wire is looped.Two of the five photos show the guidewire unstuck from the loop, but an elongated section of the coil wire was visible, which matches the condition of the returned sample.What appears to be tissue residue was visible on the elongated section of the guidewire.A microscopic examination of the guidewire reveals dislocations in adjoining coils near the kink and elongated section in the distal end of the guidewire.The core wire is visible between adjoining coils at the kink.A tactual investigation revealed that the coil wire could be stretched over the core wire.The coil wire was stretched between the distal tip of the guidewire and the elongated section of the coil wire, which revealed a break in the core wire 2.2cm from the distal weld tip.It was reported that the wire hit resistance while advancing the guidewire through the needle and while removing the guidewire, it became stuck.The product ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ it is possible that complications associated with the patient¿s vasculature affected the functional performance of the returned device.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reze1581 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 ¿ per (b)(6), a facility contact reported that one of their picc nurses was attempting to place a powerpicc 3cg.The nurse placed the 21 ga introducer needle and the 0.018" wire but when she tried to advance the wire, it met resistance.The nurse removed the wire and reported that it was bent.She obtained another wire, passed it and again hit resistance.She then attempted to remove the wire but was unable to because it became stuck.The reporting contact, who spoke with (b)(6) and is also a nurse, visited the facility where this occurred and determined that the wire was stuck in the tissue of the arm at the needle insertion site.The contact then made a small cut and the wire came out.It was noted that the wire was in a loose knot on the end.A midline was placed into the patient¿s other arm.

Brand Name
MICROEZ MICROINTRODUCER KIT 4.5F (7CM, STAINLESS STEEL)
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5638142
Report Number3006260740-2016-00212
Device Sequence Number16812
Product Code DYB
UDI-Device Identifier00801741074653
UDI-Public(01)00801741074653(17)180731(10)REZE1581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number0828945
Device Lot NumberREZE1581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;